Alert archive / Oklahoma / Tornado Warnings in 2019
Tornado Warning 104, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 23, 2019, 1:41 AM CDT for Beckham County, Roger Mills County, Oklahoma. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2019, 1:41 AM CDT (06:41 UTC)
- Expired
- Jun 23, 2019, 2:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Beckham County, OK, Roger Mills County, OK
The radar
The Altus AFB radar (KFDR), 149 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 2:10 AM CDT | HAIL 1 | 3 Sw Cheyenne, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:37 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
160
WFUS54 KOUN 230641
TOROUN
OKC009-129-230715-
/O.NEW.KOUN.TO.W.0104.190623T0641Z-190623T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
141 AM CDT Sun Jun 23 2019
The National Weather Service in Norman has issued a
* Tornado Warning for...
Southwestern Roger Mills County in western Oklahoma...
Northwestern Beckham County in western Oklahoma...
* Until 215 AM CDT.
* At 141 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Sweetwater, moving northeast at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Cheyenne, Sweetwater, Strong City and Dempsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3568 9961 3552 9952 3535 9990 3549 10000
3550 10000
TIME...MOT...LOC 0641Z 239DEG 30KT 3547 9988
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
WRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 22, 8:51 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 22, 8:51 PM CDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Norman OK
851 PM CDT Sat Jun 22 2019
.UPDATE...
Decreased the chance of showers and thunderstorms until late
tonight/early Sunday morning.
&&
.DISCUSSION...
Thunderstorms have not been too organized across Oklahoma today.
Many thunderstorms have been more the "pulse" variety. Effective
bulk shear and instability/MLCAPE have been weaker than forecast,
which may explain the tempered convection.
With respect to instability, the mid-level lapse rates on the 00Z
KOUN sounding were weaker than recent days. These lapse rates may
been modulated by the remnant MCV that moved in from north Texas
earlier today. There was some convective inhibition on the 00Z
sounding as well.
There is still a reasonable chance that storms across eastern
Colorado may organized into an MCS that could affect northern
Oklahoma with a primary threat for damaging wind gusts. The
boundary/remnants from this convection may serve as a focal point
for convection tomorrow.
Mahale
&&
.PREV DISCUSSION... /issued 627 PM CDT Sat Jun 22 2019/
DISCUSSION...
00Z TAFs.
AVIATION...
A convectively-induced mid/upper-level disturbance over southeast
Oklahoma will continue to affect TSRA development across Oklahoma and
north Texas, enhancing it over eastern Oklahoma, and limiting it
over central Oklahoma this evening. Meanwhile, a surface front over
northwest Oklahoma will be a focus for TSRA development through the
period. The front will begin to move southeast as a cold front
overnight, and should be nearing I-44 around the prime TSRA
development time tomorrow (about 20-22Z). Expect low (low MVFR level)
clouds near the front and also across the area near/east of KSPS-
KPNC late tonight and Sunday morning.
PREV DISCUSSION... /issued 338 PM CDT Sat Jun 22 2019/
DISCUSSION...
Convection is increasing slowly across our southeast counties,
and is yet to develop in the northwest as of midafternoon. The
southeastern showers and storms are associated with an MCV that
is moving slowly north-northeast from the Dallas/Fort Worth area.
In the northwest, storms are expected to develop near and
southeast of a nearly stationary front.
Instability is quite strong, so wherever surface-based storms can
develop, they will be able to intensify quickly. Vertical wind
shear varies across the region. It should be easily sufficient
for severe storms over the northwest half of our forecast area,
given the amount of instability, but will be less supportive in
the southeast. Locally-enhanced shear in the circulation of the
MCV may be an exception.
The northwest convection is expected to merge into an MCS
overnight, mainly affecting the northern half of Oklahoma, but
scattered storms are likely to form outside this system on
various outflow boundaries that should be in place by tonight.
Sunday looks like a near-repeat, although with the front probably
close to I-44 by the time of primary convective development.
Therefore, the highest probability of storms Sunday afternoon and
evening is across the southeast half of our forecast area.
Since heavy rain is expected with many of the storms, and since
some training appears likely, especially this
afternoon/evening/overnight, we have retained the existing Flood
Watch...and expanded it to the southeast. From roughly I-44 and
east, the watch will go through 12Z (7 am CDT) on Monday, while
the rest of the watch is currently set to expire 24 hours earlier.
After Sunday's storms, upper-level ridging sets in. This will
result in much lower chances of showers and thunderstorms through
the rest of the week.
CmS
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 71 88 62 84 / 30 70 50 10
Hobart OK 71 92 62 87 / 20 40 30 10
Wichita Falls TX 75 92 67 87 / 20 60 50 20
Gage OK 63 83 54 85 / 50 20 20 0
Ponca City OK 69 85 62 83 / 60 60 40 10
Durant OK 75 87 69 85 / 20 50 80 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Monday morning for OKZ019-020-023>032-
038>048-050>052.
Flood Watch until 7 AM CDT Sunday for OKZ005>008-011>013-017-018.
TX...Flood Watch through Monday morning for TXZ090.
&&
26/10Hazardous weather outlook, Jun 22, 9:33 PM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 933 PM CDT Sat Jun 22 2019 OKZ004>048-050>052-TXZ083>090-240245- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 933 PM CDT Sat Jun 22 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Late tonight, thunderstorms could move into the area from the area from the west. If this occurs, strong to potentially damaging winds would be possible, especially across northern, western, and possibly central Oklahoma. .Heavy Rain and Flooding... Heavy rain will be a concern with the showers and thunderstorms that occur through the night. Flash flooding and river flooding could be possible in some areas. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the area should prepare for severe weather operations during the overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Showers and thunderstorms are expected to be ongoing Sunday morning. Heavy rain will be the primary concern early Sunday. Severe storms will be likely again Sunday afternoon and evening with an Enhanced Risk across western north Texas and all but northwest parts of Oklahoma. There is uncertainty Sunday due to the effects of storms Saturday night. However, severe storms are likely with very large hail and damaging winds. .Heavy Rain and Flooding... Heavy rain Sunday could lead to flash flooding and river flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Special weather statement, Jun 23, 1:16 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
116 AM CDT Sun Jun 23 2019
OKZ014-021-230645-
Roger Mills OK-Beckham OK-
116 AM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR southern Roger Mills and
northwestern Beckham Counties Until 145 AM CDT...
AT 114 AM CDT, a strong thunderstorm was located 5 miles south of
Reydon, moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3569 10000 3584 9965 3572 9938 3569 9938
3527 10000
TIME...MOT...LOC 0614Z 232DEG 36KT 3557 9993
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 50 min |
| Jun 22, 7:17 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 43 min |
| Jun 23, 1:16 AM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| Jun 23, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 47 min |
| Jun 23, 2:09 AM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Jun 23, 2:13 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Roger Mills | 47 min |
| Jun 23, 2:53 AM CDT | Special Weather Statement | OUN | Woods | 37 min |
| Jun 23, 3:05 AM CDT | Special Weather Statement | OUN | Custer | 25 min |
| Jun 23, 3:07 AM CDT | Special Weather Statement | OUN | Ellis | 23 min |
| Jun 23, 3:28 AM CDT | Special Weather Statement | OUN | Harper | 17 min |
| Jun 23, 3:32 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 43 min |
| Jun 23, 3:38 AM CDT | Special Weather Statement | OUN | Woodward | 37 min |
| Jun 23, 3:53 AM CDT | Special Weather Statement | OUN | Grant | 37 min |
| Jun 23, 4:12 AM CDT | Special Weather Statement | OUN | Harper | 33 min |
| Jun 23, 4:14 AM CDT | Tornado Warning | OUN | Grant | 31 min |
| Jun 23, 4:39 AM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 51 min |
| Jun 23, 4:41 AM CDT | Special Weather Statement | OUN | Major | 34 min |
| Jun 23, 5:02 AM CDT | Special Weather Statement | OUN | Blaine | 28 min |
| Jun 23, 5:11 AM CDT | Special Weather Statement | OUN | Major | 19 min |
| Jun 23, 5:12 AM CDT | Special Weather Statement | OUN | Kay | 18 min |
| Jun 23, 5:32 AM CDT | Special Weather Statement | OUN | Kay | 28 min |
| Jun 23, 5:34 AM CDT | Special Weather Statement | OUN | Blaine | 26 min |
| Jun 23, 5:55 AM CDT | Special Weather Statement | OUN | Canadian, Kingfisher | 35 min |
| Jun 23, 5:59 AM CDT | Special Weather Statement | OUN | Kay | 31 min |
| Jun 23, 6:31 AM CDT | Special Weather Statement | OUN | Logan, Payne | 29 min |
| Jun 23, 6:38 AM CDT | Special Weather Statement | OUN | Canadian, Oklahoma | 37 min |
| Jun 23, 6:56 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 49 min |
| Jun 23, 7:14 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 31 min |
| Jun 23, 7:16 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 30 min |
| Jun 23, 7:43 AM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Jun 23, 7:45 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, Lincoln, McClain, Oklahoma and 1 more | 3 hr |
| Jun 23, 7:45 AM CDT | Special Weather Statement | OUN | Cleveland, Grady, McClain, Pottawatomie | 30 min |
| Jun 23, 10:11 AM CDT | Special Weather Statement | OUN | Hughes | 34 min |
| Jun 23, 10:40 AM CDT | Special Weather Statement | OUN | Carter, Hughes, Murray, Pontotoc | 35 min |
| Jun 23, 11:11 AM CDT | Special Weather Statement | OUN | Hughes, Murray, Pontotoc | 34 min |
| Jun 23, 11:40 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Pontotoc | 35 min |
| Jun 23, 12:15 PM CDT | Special Weather Statement | OUN | Coal | 30 min |
| Jun 23, 12:22 PM CDT | Special Weather Statement | OUN | Atoka | 23 min |
| Jun 23, 12:42 PM CDT | Special Weather Statement | OUN | Coal | 33 min |
| Jun 23, 12:47 PM CDT | Special Weather Statement | OUN | Grady | 28 min |
| Jun 23, 12:56 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 49 min |
| Jun 23, 1:21 PM CDT | Special Weather Statement | OUN | Stephens | 24 min |
| Jun 23, 1:32 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain | 43 min |
| Jun 23, 1:43 PM CDT | Special Weather Statement | OUN | Stephens | 32 min |
| Jun 23, 1:48 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, Stephens | 42 min |
| Jun 23, 1:57 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 48 min |
| Jun 23, 2:13 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Grady, McClain, Pottawatomie, Stephens | 47 min |
| Jun 23, 2:18 PM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, Grady, McClain, Pottawatomie, Stephens | 3 hr |
| Jun 23, 2:20 PM CDT | Special Weather Statement | OUN | Cotton | 25 min |
| Jun 23, 2:27 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 48 min |
| Jun 23, 2:32 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Pottawatomie, Seminole | 43 min |
| Jun 23, 2:55 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Seminole | 35 min |
| Jun 23, 3:01 PM CDT | Special Weather Statement | OUN | Garvin, Stephens | 29 min |
| Jun 23, 3:03 PM CDT | Special Weather Statement | OUN | Hughes | 27 min |
| Jun 23, 3:08 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Seminole | 52 min |
| Jun 23, 3:16 PM CDT | Special Weather Statement | OUN | Jefferson | 29 min |
| Jun 23, 3:26 PM CDT | Areal Flood Advisory | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 3 hr |
| Jun 23, 3:33 PM CDT | Special Weather Statement | OUN | Garvin | 27 min |
| Jun 23, 3:36 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 39 min |
| Jun 23, 3:41 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 49 min |
| Jun 23, 3:44 PM CDT | Special Weather Statement | OUN | Pontotoc | 31 min |
| Jun 23, 3:57 PM CDT | Areal Flood Advisory | OUN | Cotton | 3 hr |
| Jun 23, 4:02 PM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Pontotoc, Seminole | 3 hr |
| Jun 23, 4:08 PM CDT | Special Weather Statement | OUN | Pontotoc | 52 min |
| Jun 23, 4:11 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 49 min |
| Jun 23, 4:17 PM CDT | Special Weather Statement | OUN | Jefferson | 28 min |
| Jun 23, 4:21 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 23 min |
| Jun 23, 4:22 PM CDT | Flash Flood Warning | OUN | Coal, Hughes, Pontotoc | 3 hr |
| Jun 23, 4:24 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 45 min |
| Jun 23, 4:28 PM CDT | Special Weather Statement | OUN | Garvin | 32 min |
| Jun 23, 4:29 PM CDT | Special Weather Statement | OUN | Atoka | 31 min |
| Jun 23, 4:36 PM CDT | Areal Flood Advisory | OUN | Stephens | 114 min |
| Jun 23, 4:50 PM CDT | Areal Flood Advisory | OUN | Garvin | 3 hr |
| Jun 23, 4:52 PM CDT | Special Weather Statement | OUN | Johnston | 23 min |
| Jun 23, 4:53 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 52 min |
| Jun 23, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 47 min |
| Jun 23, 5:04 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 41 min |
| Jun 23, 5:05 PM CDT | Special Weather Statement | OUN | Pontotoc | 25 min |
| Jun 23, 5:24 PM CDT | Special Weather Statement | OUN | Johnston | 36 min |
| Jun 23, 5:35 PM CDT | Special Weather Statement | OUN | Carter, Love | 25 min |
Nearby
Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.